Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 26, NWS Midland/Odessa, TX

December 15, 2012Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 15, 2012, 1:19 PM MST for Eddy County, New Mexico. It took effect at Dec 16, 2012, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 15, 2012, 1:19 PM MST (20:19 UTC)
In effect from
Dec 16, 2012, 8:00 AM MST
Expired
Dec 16, 2012, 3:58 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2478 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS74 KMAF 152019
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST SAT DEC 15 2012

...A HIGH WIND WARNING CONTINUES FOR THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THIS AFTERNOON.

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
SUNDAY MORNING THROUGH SUNDAY EVENING.

.STRONG FLOW ALOFT CONTINUES TO RESULT IN ELEVATED WIND SPEEDS
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. THE MAIN AREAS
OF CONCERN ARE ACROSS THE HIGHER TERRAIN OF THE GUADALUPE AND
DAVIS MOUNTAINS WHERE SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS
UP TO 65 MPH CAN BE EXPECTED. TRAVEL CONDITIONS WILL BE HAZARDOUS
IN THESE AREAS DUE TO THE WINDS. EXPECT WINDS TO DECREASE BELOW
WARNING CRITERIA SHORTLY AFTER SUNSET.

.SURFACE WINDS WILL INCREASE ONCE AGAIN SUNDAY AS AN UPPER LEVEL
TROUGH PASSES BY THE REGION. THE MAIN AREA OF CONCERN WILL BE
ACROSS THE GUADALUPE MOUNTAINS FROM MID MORNING THROUGH THE
EVENING HOURS. SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 65
MPH CAN BE EXPECTED.

NMZ027-TXZ258-160430-
/O.NEW.KMAF.HW.A.0026.121216T1500Z-121217T0300Z/
/O.CON.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
119 PM MST SAT DEC 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...THROUGH SATURDAY NIGHT FOR THE WARNING. SUNDAY MORNING
  THROUGH SUNDAY EVENING FOR THE WATCH.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS OF 60 MPH IN THE DAVIS
  MOUNTAINS ABOVE 6000 FT. WEST 40 TO 50 MPH WITH GUSTS TO AROUND
  65 MPH IN THE GUADALUPE MOUNTAINS.

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND 
  GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS 
  CARPORTS AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ074-160000-
/O.CON.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
219 PM CST SAT DEC 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...THROUGH SATURDAY NIGHT.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS OF 60 MPH IN THE DAVIS
  MOUNTAINS ABOVE 6000 FT. WEST 40 TO 50 MPH WITH GUSTS TO AROUND
  65 MPH IN THE GUADALUPE MOUNTAINS.

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND 
  GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS 
  CARPORTS AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
119 
WWUS74 KMAF 152026 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CST SAT DEC 15 2012

...A HIGH WIND WARNING CONTINUES FOR THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THIS AFTERNOON.

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
SUNDAY MORNING THROUGH SUNDAY EVENING.

.STRONG FLOW ALOFT CONTINUES TO RESULT IN ELEVATED WIND SPEEDS
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. THE MAIN AREAS
OF CONCERN ARE ACROSS THE HIGHER TERRAIN OF THE GUADALUPE AND
DAVIS MOUNTAINS WHERE SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS
UP TO 65 MPH CAN BE EXPECTED. TRAVEL CONDITIONS WILL BE HAZARDOUS
IN THESE AREAS DUE TO THE WINDS. EXPECT WINDS TO DECREASE BELOW
WARNING CRITERIA SHORTLY AFTER SUNSET.

.SURFACE WINDS WILL INCREASE ONCE AGAIN SUNDAY AS AN UPPER LEVEL
TROUGH PASSES BY THE REGION. THE MAIN AREA OF CONCERN WILL BE
ACROSS THE GUADALUPE MOUNTAINS FROM MID MORNING THROUGH THE
EVENING HOURS. SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 65
MPH CAN BE EXPECTED.

NMZ027-TXZ258-160445-
/O.COR.KMAF.HW.A.0026.121216T1500Z-121217T0300Z/
/O.COR.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
124 PM MST SAT DEC 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...THROUGH SATURDAY NIGHT FOR THE WARNING. SUNDAY MORNING
  THROUGH SUNDAY EVENING FOR THE WATCH.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH IN THE
  GUADALUPE MOUNTAINS.

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND 
  GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS 
  CARPORTS AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ074-160000-
/O.COR.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
224 PM CST SAT DEC 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...THROUGH SATURDAY NIGHT.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS OF 60 MPH IN THE DAVIS
  MOUNTAINS ABOVE 6000 FT. 

* IMPACTS...SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL
  MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG
  WIND GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS
  CARPORTS AND FENCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
879 
WWUS74 KMAF 160018
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
618 PM CST SAT DEC 15 2012

...A HIGH WIND WATCH REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS SUNDAY MORNING THROUGH SUNDAY EVENING.

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE WITH THE PASSAGE
OF THE NEXT UPPER TROUGH SUNDAY. THIS MAY RESULT IN HIGH WIND ACROSS
THE GUADALUPE MOUNTAINS. SUSTAINED SPEEDS OF 40 TO 50 MPH WITH
GUSTS UP TO 65 MPH ARE POSSIBLE. TRAVEL CONDITIONS MAY BE HAZARDOUS
NEAR THE GUADALUPES SUNDAY DUE TO THIS WIND.

NMZ027-TXZ258-161200-
/O.EXP.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/
/O.CON.KMAF.HW.A.0026.121216T1500Z-121217T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
518 PM MST SAT DEC 15 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...HIGH WIND WARNING HAS EXPIRED...

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH IN THE 
  GUADALUPE MOUNTAINS. 

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND 
  GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS 
  CARPORTS AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ074-160130-
/O.EXP.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
618 PM CST SAT DEC 15 2012

...HIGH WIND WARNING HAS EXPIRED...

WIND SPEEDS HAVE DECREASED ACROSS THE DAVIS MOUNTAINS AND THE
WARNING WAS ALLOWED TO EXPIRE.

$$
219 
WWUS74 KMAF 161058
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 AM CST SUN DEC 16 2012

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE
MOUNTAINS SUNDAY MORNING THROUGH SUNDAY EVENING.

.STRONG WINDS ALOFT ARE MIXING DOWN TO THE SURFACE WITH THE PASSAGE
OF AN UPPER TROUGH TODAY. THIS WILL RESULT IN HIGH WINDS
ACROSS THE GUADALUPE MOUNTAINS. SUSTAINED SPEEDS OF 35 TO 45 MPH
WITH GUSTS UP TO 70 MPH ARE LIKELY. TRAVEL CONDITIONS WILL BE
HAZARDOUS NEAR THE GUADALUPES SUNDAY DUE TO THIS WIND.

NMZ027-TXZ258-170300-
/O.UPG.KMAF.HW.A.0026.121216T1500Z-121217T0300Z/
/O.NEW.KMAF.HW.W.0038.121216T1058Z-121217T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
358 AM MST SUN DEC 16 2012

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 70 MPH IN THE 
  GUADALUPE MOUNTAINS. 

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND 
  GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS 
  CARPORTS AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 15, 10:22 AM MST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 15, 10:22 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1122 AM CST SAT DEC 15 2012

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
HIGH LEVEL CLOUDS ARE INHIBITING MIXING AND KEEPING WINDS SUBDUED
AT TAF ISSUANCE...HOWEVER WINDS WILL INCREASE SHORTLY SO WENT
AHEAD AND WENT ABOVE CURRENT OBS IN THE FIRST TAF LINE. WINDS WILL
NOT BE NEARLY AS STRONG AS YESTERDAY AND WILL SUBSIDE AROUND 00Z.
LIGHT WINDS WILL CONTINUE OVERNIGHT AND INTO SUNDAY MORNING. VFR
CONDITIONS EXPECTED THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 440 AM CST SAT DEC 15 2012/

WINDS HAVE CALMED SOMEWHAT FROM YESTERDAY AFTERNOON AS THE
ASSOCIATED UPPER LEVEL TROUGH MOVED OFF TO THE NORTHEAST. WINDS
ARE EXPECTED TO INCREASE IN INTENSITY THIS AFTERNOON AS ANOTHER
TROUGH MOVES TOWARD THE AREA. STRONG WINDS AT THE BASE OF THIS
TROUGH WILL MIX DOWN TO THE SURFACE RESULTING IN ANOTHER DAY OF
HIGH WINDS FOR THE GUADALUPE AND DAVIS MOUNTAINS. WINDS ACROSS THE
PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN WILL BE
STRONG THIS AFTERNOON BUT ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA. AS THE BASE OF THE SECOND TROUGH MOVES OVER THE AREA ON
SUNDAY...STRONG WINDS WILL AGAIN BE A FACTOR. THERE IS A DISTINCT
POSSIBILITY THAT WINDS ACROSS THE GUADALUPE MOUNTAINS WILL REACH
HIGH WIND CRITERIA ON SUNDAY. WILL FOREGO ISSUING ANOTHER HIGH
WIND WARNING OR WATCH TO KEEP THE NPW FROM BEING CONFUSING.

AFTER SUNDAY...UPPER LEVEL RIDGING MOVES OVER THE AREA AS THE
UPPER LEVEL TROUGHS MOVE OFF TO THE EAST AND ANOTHER TROUGH MOVES
ONSHORE OVER CALIFORNIA. THIS WILL ALLOW FOR A SLIGHT WARM UP AS A
SURFACE TROUGH TAKES SHAPE ACROSS THE SOUTHERN PLAINS IN RESPONSE
TO THE NEXT TROUGH MOVING TOWARD THE AREA. AS A RESULT...TEMPERATURES
ON WEDNESDAY WILL BE CLOSE TO 20 DEGREES ABOVE NORMAL. AS THE
TROUGH MOVES OVER THE AREA...A COLD FRONT WILL PUSH SOUTHWARD INTO
THE CWA EARLY THURSDAY MORNING. HIGH TEMPERATURES ON THURSDAY WILL
BE ABOUT 20 DEGREES COLDER THAN THOSE ON WEDNESDAY. GUSTY WINDS
WILL ALSO ACCOMPANY THIS FRONT. NO PRECIPITATION IS EXPECTED WITH
THIS FRONT SINCE MOST OF THE UPPER LEVEL LIFT WILL BE TO THE
NORTH AND THERE WILL NOT BE MUCH MOISTURE OVER THE AREA. AFTER
THIS UPPER TROUGH PASSES TO THE EAST...UPPER LEVEL RIDGING WILL
AGAIN TAKE SHAPE AND TEMPERATURES WILL GRADUALLY START TO WARM.

FIRE WEATHER...

CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE
WEEKEND...OR MONDAY AND TUESDAY.  IT WILL BE WINDY TODAY THROUGH
MONDAY...BUT HIGH TEMPERATURES WILL ONLY BE 5 TO 10 DEGREES ABOVE
NORMAL WHICH WILL YIELD MINIMUM RH/S ABOVE 15 PERCENT EACH
AFTERNOON.  20 FOOT WIND SPEEDS IN THE MOUNTAINS WILL GENERALLY BE
35 TO 45 MPH WITH GUSTS OVER 60 MPH...MAINLY IN THE AFTERNOON.  OVER
THE LOWLANDS...20 FOOT WINDS WILL MAINLY BE 20 TO 30 MPH...EXCEPT
SOUTH OF INTERSTATE 10 WHERE SPEEDS WILL BE LESS.  SINCE LITTLE
MOISTURE IS EXPECTED TO RETURN TO THE REGION DURING THIS TIME...
RECOVERY TONIGHT...SUNDAY NIGHT AND MONDAY NIGHT WILL BE FAIR TO
GOOD AREAWIDE.  AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE REGION
TUESDAY SO HIGH TEMPERATURES WILL RISE TO AROUND 15 DEGREES ABOVE
NORMAL IN MOST LOCATIONS.  AFTERNOON RH/S WILL BE LOWER...BUT 20
FOOT WIND SPEEDS WILL NOT BE AS STRONG AND CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED.  CRITICAL CONDITIONS COULD OCCUR NEXT
WEDNESDAY AS WIND SPEEDS MAY INCREASE...AND TEMPERATURES FURTHER
ABOVE NORMAL RESULT IN LOW RH/S.  WILL MONITOR FOR NOW DUE TO
UNCERTAINTY WITH THE UPPER PATTERN...WHICH WILL AFFECT THOSE WIND
SPEEDS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

&&

10
Hazardous weather outlook, Dec 15, 1:40 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 AM CST SAT DEC 15 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-160845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
240 AM CST SAT DEC 15 2012 /140 AM MST SAT DEC 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE TO AFFECT THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THE DAY.  A HIGH WIND WARNING REMAINS IN EFFECT
FOR BOTH RANGES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS MAY CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS
SPORADICALLY FROM SATURDAY NIGHT UNTIL MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.